MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MODULAR FEMORAL STEM PRESS-FIT PLASMA SPRAYED CEMENTLESS SIZE 10; PROSTHESIS, HIP

ZIMMER BIOMET, INC. MODULAR FEMORAL STEM PRESS-FIT PLASMA SPRAYED CEMENTLESS SIZE 10; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924)
Date of Event 02/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: cat# 00875705601 lot# 63220514 56mm o.D.Size kk, cat# 00885101240 lot# 63180184 40mm i.D.Size kk neutral liner, cat# 00784804400 lot# 63223041 modular neck d 12/14, cat# 00877504002 lot# 2724129 biolox⮠delta, ceramic femoral head, m, 㸠40/0, taper 12/14.The customer has indicated that the product will not be returned to zimmer biomet for investigation as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient had a left hip arthroplasty that was subsequently revised approximately six (6) years later due to fall.Patients foot slipped from ladder while working construction, fracturing the stem implant.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Proposed component code: mechanical (g04)- stem.Visual examination of the provided pictures identified the stem was fractured with the neck still inside and also fractured.The device is covered in bio-debris.No further evaluation can be made from the provided picture.Review of the device history record identified no deviations or anomalies during manufacturing.Radiographs were provided and not reviewed by mmi, as review by a hcp determined sending to mmi would not enhance the investigation.It was noted the patient's foot slipped from a ladder and ultimately fell working construction leading to the fracture, however, a definitive root cause cannot be determined based on the information available.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
MODULAR FEMORAL STEM PRESS-FIT PLASMA SPRAYED CEMENTLESS SIZE 10
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16534845
Report Number0001822565-2023-00671
Device Sequence Number20344332
Product Code LPH
UDI-Device Identifier00889024132634
UDI-Public(01)00889024132634(17)250831(10)63161394
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182678
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberN/A
Device Catalogue Number00771301000
Device Lot Number63161394
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age42 YR
Patient SexMale
Patient Weight111 KG